Pennsylvania, 2005

Damaging Wind in Pennsylvania, July 25, 2005

July 25, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 25, 1:47 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 25, 1:47 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT MON JUL 25 2005

.SHORT...TONIGHT AND TUESDAY...

SVR TSRA WL BE THE CONCERN AS AFTN MCS PLOWS THRU OH TWD THE PA
LINE.  THIS THREAT WL END THIS EVE...BUT HAVE MAINTAINED SLGT CHC
PCPN OVRNGT AS WARM FRONT LIFTS NWD ACRS THE AREA AGAIN.  WARM AND
HUMID TUESDAY WL END IN INCRSD TSRA CHCS WITH APRCH OF CDFNT.  WIND
PROFILES AGAIN INDICATE POTENTIALLY SVR.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...
POTENTIALLY SEVERE STORMS WILL CONTINUE INTO TUESDAY NIGHT AS
PREFRONTAL TROF CLEARS THE FA. FNT MOVES THRU THE FA BY WED LATE
AM...WITH HIGH PRES AND DRIER WX ACROSS AREA FOR REST OF PD.

&&

.AVIATION...

VFR CONDS NORTH OF FRONT WHICH HAS SAGGED OVR THE CWA TDA. TSRA ARE
FORMING ALNG THIS BNDRY THIS AFTN...AND MCS OVR WRN OH IS EXPECTED
TO CONT DVLG ALNG THE SAME THRU THE AFTN.  FAIRLY WIDESPREAD IFR
CONDS MAY BE EXPECTED ALNG THE FRONT ALNG WITH POTENTIALLY SVR LVL
WND GUSTS.  MORE OF THE SAME TMRRW AS MAIN CDFNT MOVS CLOSER TO THE
AREA.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH FOR MDZ001 UNTIL 8 PM MONDAY.
OH...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
     069 UNTIL 8 PM MONDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ013-014-020>023-029>032 UNTIL
     8 PM MONDAY.
WV...SEVERE THUNDERSTORM WATCH FOR WVZ001>004-012-021>023-041 UNTIL
     8 PM MONDAY.
&&
Hazardous weather outlook, Jul 25, 12:49 PM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT MON JUL 25 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-260908-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
149 PM EDT MON JUL 25 2005

.DAY ONE...TODAY AND TONIGHT

AS THE AFTERNOON PROGRESSES...A LINE OF THUNDERSTORMS IS EXPECTED TO
MOVE INTO EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND EVENTUALLY
NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

SHOULD THIS LINE MAINTAIN STRENGTH...THEN DAMAGING WIND WILL BE
LIKELY.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT MOVING TOWARD THE AREA WILL GENERATE A SLIGHT
RISK OF SEVERE THUNDERSTORMS LATE ON TUESDAY AFTERNOON INTO TUESDAY
NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

15

In the hours before

Local storm report, Jul 25, 4:22 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     WELLSBURG               40.28N 80.61W
07/25/2005                   BROOKE             WV   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0520 PM     HAIL             3 SE MONONGAHELA        40.17N 79.88W
07/25/2005  1.25 INCH        WASHINGTON         PA   TRAINED SPOTTER

&&

TP
Local storm report, Jul 25, 4:31 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 S MOUNDSVILLE         39.91N 80.74W
07/25/2005                   MARSHALL           WV   EMERGENCY MNGR

            TREES AND POWER LINES DOWN BIG WHEELING CREEK AREA. ALSO
            IN SHERRARD, LIMESTONE AND FORKRIDGE.

0425 PM     TSTM WND DMG     10 W ST. CLAIRSVILLE    40.08N 81.09W
07/25/2005                   BELMONT            OH   NWS EMPLOYEE

            NUMEROUS TREES DOWN.

&&

TP
Local storm report, Jul 25, 4:36 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     MONESSEN                40.15N 79.88W
07/25/2005                   WESTMORELAND       PA   EMERGENCY MNGR

            WIDESPREAD TREES AND POWER LINES DOWN. ALSO IN THE
            HEMPFIELD AND NORTH HUNTINGTON AREAS.

&&

TP
Local storm report, Jul 25, 4:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     ALEPPO                  39.82N 80.45W
07/25/2005                   GREENE             PA   EMERGENCY MNGR

            ALONG RT 21 AND RT 18 TREES AND POWER LINES DOWN IN THE
            NEW FREEPORT AND ALEPPO AREAS.

0542 PM     TSTM WND DMG     SMITHFIELD              39.50N 80.56W
07/25/2005                   WETZEL             WV   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN NEW DALE, PROCTOR AND
            SMITHFIELD AREAS.

&&

TP
Local storm report, Jul 25, 4:52 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     CAMERON                 39.83N 80.57W
07/25/2005                   MARSHALL           WV   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0315 PM     TSTM WND DMG     COSHOCTON               40.26N 81.85W
07/25/2005                   COSHOCTON          OH   EMERGENCY MNGR

            TREES DOWN IN THE CITY.

0335 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N 81.44W
07/25/2005                   TUSCARAWAS         OH   EMERGENCY MNGR

            TREES DOWN.

0335 PM     TSTM WND DMG     DOVER                   40.53N 81.48W
07/25/2005                   TUSCARAWAS         OH   EMERGENCY MNGR

            TREES DOWN.

0335 PM     TSTM WND DMG     STONE CREEK             40.40N 81.56W
07/25/2005                   TUSCARAWAS         OH   EMERGENCY MNGR

            TREES DOWN.

0345 PM     TSTM WND DMG     ZANESVILLE              39.95N 82.01W
07/25/2005                   MUSKINGUM          OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN COUNTY WIDE.

0355 PM     TSTM WND DMG     MONONGAH                39.46N 80.22W
07/25/2005                   MARION             WV   EMERGENCY MNGR

            TREES DOWN.

0355 PM     HAIL             4 ESE MANNINGTON        39.50N 80.27W
07/25/2005  0.75 INCH        MARION             WV   EMERGENCY MNGR

0400 PM     TSTM WND DMG     4 N CARROLLTON          40.64N 81.09W
07/25/2005                   CARROLL            OH   EMERGENCY MNGR

            TREES DOWN.

0400 PM     TSTM WND DMG     CAMBRIDGE               40.03N 81.59W
07/25/2005                   GUERNSEY           OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. WIDESPREAD TREES AND POWER
            LINES DOWN COUNTY WIDE.

0405 PM     TSTM WND DMG     DELLROY                 40.56N 81.20W
07/25/2005                   CARROLL            OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0405 PM     TSTM WND DMG     2 W DEERSVILLE          40.31N 81.23W
07/25/2005                   HARRISON           OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN SR 646.

0420 PM     TSTM WND DMG     ST. CLAIRSVILLE         40.08N 80.90W
07/25/2005                   BELMONT            OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN COUNTY WIDE.

0421 PM     TSTM WND DMG     SARAHSVILLE             39.81N 81.47W
07/25/2005                   NOBLE              OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. ALSO IN CALDWELL AND
            FLORENCE.

0425 PM     TSTM WND DMG     AMSTERDAM               40.47N 80.92W
07/25/2005                   JEFFERSON          OH   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN.

0425 PM     TSTM WND DMG     MOUNT PLEASANT          40.18N 80.80W
07/25/2005                   JEFFERSON          OH   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN.

0425 PM     TSTM WND DMG     10 W ST. CLAIRSVILLE    40.08N 81.09W
07/25/2005                   BELMONT            OH   NWS EMPLOYEE

            NUMEROUS TREES DOWN.

0455 PM     TSTM WND DMG     NEW MARTINSVILLE        39.66N 80.86W
07/25/2005                   WETZEL             WV   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS TO 60 MPH.

0459 PM     TSTM WND DMG     5 S CHESTER             40.54N 80.56W
07/25/2005                   HANCOCK            WV   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0510 PM     TSTM WND DMG     WELLSBURG               40.28N 80.61W
07/25/2005                   BROOKE             WV   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0520 PM     HAIL             3 SE MONONGAHELA        40.17N 79.88W
07/25/2005  1.25 INCH        WASHINGTON         PA   TRAINED SPOTTER

0525 PM     TSTM WND DMG     1 S MOUNDSVILLE         39.91N 80.74W
07/25/2005                   MARSHALL           WV   EMERGENCY MNGR

            TREES AND POWER LINES DOWN BIG WHEELING CREEK AREA. ALSO
            IN SHERRARD, LIMESTONE AND FORKRIDGE.

0525 PM     TSTM WND DMG     MONESSEN                40.15N 79.88W
07/25/2005                   WESTMORELAND       PA   EMERGENCY MNGR

            WIDESPREAD TREES AND POWER LINES DOWN. ALSO IN THE
            HEMPFIELD AND NORTH HUNTINGTON AREAS.

0538 PM     TSTM WND DMG     ALEPPO                  39.82N 80.45W
07/25/2005                   GREENE             PA   EMERGENCY MNGR

            ALONG RT 21 AND RT 18 TREES AND POWER LINES DOWN IN THE
            NEW FREEPORT AND ALEPPO AREAS.

0542 PM     TSTM WND DMG     SMITHFIELD              39.50N 80.56W
07/25/2005                   WETZEL             WV   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN NEW DALE, PROCTOR AND
            SMITHFIELD AREAS.

&&

TP
Local storm report, Jul 25, 4:56 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     BROWNSVILLE             40.02N 79.89W
07/25/2005                   FAYETTE            PA   EMERGENCY MNGR

            WIDESPREAD TREES AND POWER LINES DOWN IN THE BELLE
            VERNON, BROWNSVILLE AND WASHINGTON TWP AREAS.

&&

TP

The radar

The Pittsburgh radar (KPBZ), 41 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Allegheny

When
July 25, 5:00 PM EST
Where
Allegheny County, Elizabeth
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
40.267, -79.883

Large trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464399.